You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Long-term Follow-up of Children With 6-Thioguanine-related Chronic Hepatoxicity Following Treatment for Acute Lymphoblastic Leukaemia

Rawat, Dinesh*; Gillett, Peter M.; Devadason, David; Wilson, David C.; McKiernan, Patrick J.*

Journal of Pediatric Gastroenterology & Nutrition:
doi: 10.1097/MPG.0b013e31822960e9
Short Communications
Abstract

ABSTRACT: 6-Thioguanine (6-TG) therapy in childhood acute lymphoblastic leukaemia results in chronic hepatotoxicity and portal hypertension. We report follow-up data in a cohort of 10 children with acute lymphoblastic leukaemia and 6-TG-related hepatotoxicity described initially in 2006. Clinically significant portal hypertension was present in the majority of patients several years after cessation of 6-TG treatment. These data reflect the natural history of noncirrhotic portal hypertension and emphasises the need to incorporate ongoing surveillance in the transition arrangement to adult services in this select group of patients.

Author Information

*Department of Hepatology, Birmingham Children's Hospital, Birmingham, UK

Department of Paediatric Gastroenterology, Royal Hospital for Sick Children, Edinburgh, UK.

Address correspondence and reprint requests to Dr Patrick J. McKiernan (e-mail: pat.mckiernan@bch.nhs.uk).

Received 25 April, 2011

Accepted 20 May, 2011

The authors report no conflicts of interest.

Copyright 2011 by ESPGHAN and NASPGHAN